I always rinse my mouth thoroughly with warm water, as directed, after using the Symbicort, but I still have a BIG problem with dry mouth. My mouth also feels coated with something that feels like an alum, or some kind of "drawing" agent. What else can I do to get rid of this coating? I also brush my teeth after using the inhaler, but that doesn't help much. Any suggestions?
I have been using Symbicort inhaler for COPD for a couple months?
Question posted by ginarob66 on 1 Sep 2013
Last updated on 2 September 2013
Hello ginarob66. I also have COPD and Symbicort 160/45 is one of three puffers that I use. (Spiriva and Combivent being the other two) Two inhalations in the morning and two in the evening. In my case I choose/use a peppermint or a cough drop after rinse. Regards pledge
It sounds as though you have oral thrush. Unfortunately oral thrush is a common side effect of steroid inhalers.
Having a good inhaler technique and using a spacer device may reduce the risk of thrush. It is good that you are rinsing your mouth after using the inhaler, as this helps remove any drug particles left in your mouth.
You should see your doctor for treatment and ask about reducing your dose of steroid in your inhaler to the lowest level needed to control your COPD.
If your tongue has a white coating or if it itches or is sore, see your dr. It could be yeast. Biotene is the mouth wash that might help.
There's. a new dry mouth gel you use twice a day it's OTC. It helps a lot.
- Symbicort uses and safety info
- Symbicort information for Healthcare Professionals (includes dosage details)
- Side effects of Symbicort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.